Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A bound for the derived and Frattini subgroups
of a prime-power group


Author: Graham Ellis
Journal: Proc. Amer. Math. Soc. 126 (1998), 2513-2523
MSC (1991): Primary 20J05
MathSciNet review: 1459119
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper is based on the seemingly new observation that the Schur multiplier $M(G)$ of a $d$-generator group of prime-power order $p^n$ has order $|M(G)|\le p^{d(2n-d-1)/2}$. We prove several related results, including sufficient conditions for a sharper bound on $|M(G)|$ to be an equality.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 20J05

Retrieve articles in all journals with MSC (1991): 20J05


Additional Information

Graham Ellis
Affiliation: Department of Mathematics, University College, Galway, Ireland
Address at time of publication: Max-Planck-Institut für Mathematik, Gottfried-Claren-Straße 26, Bonn, Germany
Email: graham.ellis@ucg.ie

DOI: http://dx.doi.org/10.1090/S0002-9939-98-04440-2
PII: S 0002-9939(98)04440-2
Received by editor(s): January 27, 1997
Communicated by: Ronald M. Solomon
Article copyright: © Copyright 1998 American Mathematical Society